Skin Rashes: Symptoms or Side Effects?

rashSkin rashes are often symptoms of conditions like allergies, eczema or poison ivy, but could also be side effects associated with certain medications. Below is a list of diseases and conditions associated with symptoms like skin rashes, as well as a list of medications related to similar side effects.

We are not medical professionals, and these may not be comprehensive lists. Please contact your doctor if you are experiencing any of the following symptoms or side effects, or similar health issues.

Skin Rashes Are Symptoms Of

Urticaria: This condition is often called “Hives” and is an itchy rash that appears as raised red bumps of various shapes and sizes, and typically lasts for less than a day.

Eczema: Eczema is an itchy rash, often with dry, scaly skin and redness. It usually occurs on the hands, knees, face, and/or feet. It is thought to be caused by an allergy or inappropriate immune response. Eczema is not contagious.

Poison Ivy: Poison ivy, poison oak, and sumac contain an oil called urushiol, to which most people are allergic. Contact with these plants or with anything that has contacted them and has the oil on it, such as clothing or a pet’s fur, will cause an allergic reaction in the form of a rash. Once the rash has formed, urushiol has already been absorbed by the body and it is not contagious.

Rosacea: Rosacea is a common condition that causes inflammation of the face. Symptoms can be as mild as minor redness, but can also include pustules, visible blood vessels, red and bulbous nose, and pain. Rosacea is usually progressive and can be controlled with treatment.

Psoriasis: Psoriasis is an autoimmune condition that causes a rash consisting of red, dry, scaly patches. It can also cause cracking of the skin and stiff and swollen joints. Psoriasis is not contagious. Severity can range from mild annoyance to disabling.

Nephrogenic Systemic Fibrosis: NSF is a serious skin condition, often linked to the use of gadolinum dyes as an MRI contrasting agent in patients with weakened renal function (liver problems). Read more below.

Stevens-Johnson Syndrome: Stevens-Johnson Syndrome is a very serious condition that usually starts with symptoms such as fever, cough, and sore throat, and progresses to a rash, facial swelling, skin pain and shedding of the skin. It can be caused by a reaction to certain medications and infections.

Skin Rashes Are Side Effects Associated With

Gadolinium: Gadolinium is a contrast agent used in magnetic resonance imaging (MRI). When it is not removed from the body quickly by the kidneys, it can cause a condition called Nephrogenic Systemic Fibrosis (NSF) which has symptoms including skin rash, tightening and thickening of the skin, constriction around the joints, and can lead to constriction of internal organs leading to death.

Zyloprim: Zyloprim (Allopurinol) is a medication used to treat gout by reducing uric acid production in the body. An allergic reaction to Zyloprim can cause Stevens-Johnson Syndrome. Other side effects include diarrhea and nausea.

Lipitor: Lipitor is a statin drug. Statins reduce cholesterol levels by reducing cholesterol production in the body. Side effects of Lipitor can include skin rash and itching, headache, stuffy nose, constipation, bloating, gas, nausea, stomach pain, and heartburn.

Lexapro: Lexapro is a selective serotonin reuptake inhibitor (SSRI) used to treat major depressive disorder and generalized anxiety disorder. Side effects may include skin rash, stiff muscles, nausea, vomiting, insomnia, rage, suicidal thoughts, and more.

Help Spread the Word!

About 

Everett Sizemore is the owner and Editor of US Recall News: http://www.usrecallnews.com. He is dedicated to educating people about consumer safety, social activism and corporate responsibility by bringing information to Americans about the products they use every day.

2 thoughts on “Skin Rashes: Symptoms or Side Effects?

  1. after a few months on simvastatins I have developed spots which are more irritating bumps apperar and then a little blister which leaves a spot which itches like mad has anyone else been like this?

Leave a Comment

Please type the characters of this captcha image in the input box

Please type the characters of this captcha image in the input box